Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A note on symmetric functions in Formanek polynomials

Author: Shmuel Rosset
Journal: Proc. Amer. Math. Soc. 50 (1975), 127-130
MSC: Primary 16A38
MathSciNet review: 0366969
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Formanek's proof of the existence of central identities has the following form: one constructs $ n$ polynomials $ G(X,{Y_1},{Y_2}, \cdots ,{Y_n}),G(X,{Y_2}, \cdots ,{Y_n},{Y_1})$, etc., whose sum is the desired central identity. The variables $ X,{Y_i}$ are generic matrices. These $ G$'s commute pairwise which raises the question whether all symmetric functions in them also give central identities. Here we show that this is not so for $ n > 2$, and connect this question with Amitsur's solution of the general crossed product problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A38

Retrieve articles in all journals with MSC: 16A38

Additional Information

PII: S 0002-9939(1975)0366969-4
Keywords: Formanek polynomials, generic matrices, central identities, crossed product
Article copyright: © Copyright 1975 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia